Share This Article:

Nonlinear Oscillations of a Magneto Static Spring-Mass

Full-Text HTML XML Download Download as PDF (Size:645KB) PP. 133-139
DOI: 10.4236/jemaa.2011.35022    3,539 Downloads   7,131 Views Citations
Author(s)

ABSTRACT

The Duffing equation describes the oscillations of a damped nonlinear oscillator [1]. Its non-linearity is confined to a one coordinate-dependent cubic term. Its applications describing a mechanical system is limited e.g. oscillations of a theoretical weightless-spring. We propose generalizing the mathematical features of the Duffing equation by including in addition to the cubic term unlimited number of odd powers of coordinate-dependent terms. The proposed generalization describes a true mass-less magneto static-spring capable of performing highly non-linear oscillations. The equation describing the motion is a super non-linear ODE. Utilizing Mathematica [2] we solve the equation numerically displaying its time series. We investigate the impact of the proposed generalization on a handful of kinematic quantities. For a comprehensive understanding utilizing Mathematica animation we bring to life the non-linear oscillations.

Cite this paper

H. Sarafian, "Nonlinear Oscillations of a Magneto Static Spring-Mass," Journal of Electromagnetic Analysis and Applications, Vol. 3 No. 5, 2011, pp. 133-139. doi: 10.4236/jemaa.2011.35022.

Copyright © 2018 by authors and Scientific Research Publishing Inc.

Creative Commons License

This work and the related PDF file are licensed under a Creative Commons Attribution 4.0 International License.